CSN Login
Members Online: 1

You are here

Hopefully, Just A Short Break From Votrient!

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

I had my first full MOT at the Cancer Clinic this mornng, It was a 2 1/2 hour appointment. Unfortunately my  liver enzymes are out of wack, I have reached level three in toxicity. Anyway! I have to come off the Votrient for one week, then get retested. If there is little change I will be retested each week until I come up trumps. I had an ultrasound on Friday, that along with my tests today seem to indicate that the Votrient is working. My lungs are sounding much better and I rarely cough now, well only when I don't chew my food properly,lol! My thyroid is totally out of commission now unfortunately, it was fine just two weeks ago, sadly more meds, deep joy!

I have a scan next month, so it will be interesting to see what changes have taken place. Just praying my liver plays ball in the meantime!

 

Djinnie x

GSRon's picture
GSRon
Posts: 1304
Joined: Jan 2013

Dj, I forgot what dose you are on. But for me the change from 800 to 600 did the trick for me and my liver enzymes. Good luck. Ron

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

Hey Ronnie, 

I have been taking 400mg up to now, it was reduced from 800mg. The Oncologist advises me that I am on the lowest dose that they offer here. So fingers crossed the liver comes around!

Djinnie x

GSRon's picture
GSRon
Posts: 1304
Joined: Jan 2013

DJ.. Some people have had positive results on 200mg. Ron

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

Thanks Ronnie! I will ask my Dr.War about that, I am not sure why it's not on offer here at 200mg, seems strange!

 

Djinnie x

danbren2's picture
danbren2
Posts: 311
Joined: May 2013

Djinnie,

     I have not had to take any meds yet, but I have heard of people being on just 200 mgs of votrient before.  Hope your Doc realizes that might be an option for you and that lovely misbehaving liver of yours! Wishing and hopeing for the best for you! So happy your coughing has subsided, cause it sounded like it was really very uncomfortable for you.

                                        Praying for good results for you!

                                          Brenda

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

Hey Brenda, 

Thanks for the support! I will definately check it out, if the Votrient is doing some good a smaller dose has to be worth a try. I want to give it a fair crack at least. I get a check up call each week from the Clinic, so I will try and get some answers next week.

Take care:)

 

Djinnie x

GSRon's picture
GSRon
Posts: 1304
Joined: Jan 2013

DJ, forgot the... XOXO... Ron

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

Don't fret Ronnie, I keep a strict tally I would have been on your case later!  Thanks! your forgiven, this once:) Smile

 

Djinnie xx

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

that you are being watched so much more closely now. They will figure this out. Vibes and karma DJ.

twinthings's picture
twinthings
Posts: 409
Joined: Jun 2013

Like fox, I am so happy you are being closely followed. 

I can only imagine how relieved you must be to know what's going on...even when what you hear isn't what you want to hear.  And I am thrilled to hear your lungs are getting better and that nasty cough is all but gone.  I listened to the same cough you described, coming from my mother.  Everytime she'd cough, I feared she'd die, it was that bad.  Her cough wrecked havock on her whole body!  It's heartbreaking to listen to.  Just keep on fighting, girl, you're gonne beat this!

I too, will be praying for your liver!!

 

xoxo

Sindy

angec's picture
angec
Posts: 924
Joined: Mar 2012

DJ.... my mom has been on only 200 mgs of Votrient for 16 months and thankfully, it has been working very well for her.  If you restart, do not go back on the 400 mgs because that will only result in the same thing as the 400.  If the Oncologist doesn't want to put you on 200 then let him call my mom's onc if he wants to. Her thryoid and liver are both doing well on that dose as well. All of her 8 mets are gone and she has one stable node that they said last scan might not be cancer. So, 200 is the lowest. I have seen alot of cases with Votrient where they start at the higher dose and it is way too much, causing people to be wiithout treatment for a long time; while the liver stablizes.  Only to find out that they restart at the same dose or maybe one dose down and then have to switch to another drug altogether. So., please keep this in mind. People are getting great results with 200 mgs. 

 

All the best to you, glad it is working. Votrient is an amazing drug!

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

Angec thank you very much for the information, I will push to change to 200mg restart. They tell me that 200 mg dose is not provided, that the lowest is 400mg, which makes no sense. My thyroid is no longer functioning, so apparently I will have to remain on a dose of thyroxin for life. I was hoping that the thyroid could regenerate once my liver had recovered. I have my blood work checked on Monday, but I think I am going to have to wait a little longer; as my eyes still don't look too good.

I am so glad to hear your Mum is doing amazingly well, I hope to do as we'll on this drug too. Thanks again for the advice, I will let you know how it goes.

 

Djinnie x

 

twinthings's picture
twinthings
Posts: 409
Joined: Jun 2013

Did I miss something?  You mentioned your eyes don't look good.  Is your vision OK?

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

It's going to be a long break from the Votrient, and I had only been taking it for a short time, heck!  I was just finishing the first bottle. My liver enzymes are far too high still, the SGOT has dropped since last week from 112 ui/1 to 82 but it should be under 32. My SGPT is 194 ui/1, dropped from 208 but I still have to get it to normal range of under 33. My Bilirubine is fine at -5 mg/1. I am just hoping my liver is recovering slowly but surely. It's all a right flipping pain in the neck!
Twinnie my eyes don't look good because of my liver, the whites of my eyes are normally blue, but at the moment they look a grey/yellow. I also have other problems with them from the Votrient, which is blurred vision and pain. I am not sure if it will return to normal, neither is the opthamologist come to that. I didn't know I was going to have so many issues with this med. I also take blood pressure meds and thyroid meds, as the thyroid has conked out, at this rate I will be soon to follow!
Fingers crossed there will be a bigger change in the blood letting results next Monday!


 

Djinnie x

GSRon's picture
GSRon
Posts: 1304
Joined: Jan 2013

Dj, your numbers are going in the right direction.. I have a good hunch you will be in the normal range pretty soon...  Sorry you are having a tough time of it.. geeesh...

Ron  - Hugs..!

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

 

Ah! thanks Ronnie, that's very kind of you, I hope your hunches are on good form!  I was thinking that as the liver has made a start at recovery, it may gather momentum. I am just praying that in the interim everything remains stable. It's like a game of pot luck!

 

Djinnie  x  

 

GSRon's picture
GSRon
Posts: 1304
Joined: Jan 2013

Dj..  I do not know anything concrete.. but it seems a lot of people have trouble taking 800MG and yet do well on 600mg.  To me, knowing what I know now... wonder why the Doctors have not figured this out..?  I can only imagine how much better off I would be if I had started on 600MG.  Even though my Bilirubin caused me to move on.. that extra 6 weeks would certainly made a big difference for me.. 

I wish I would of known a year ago... oh well... 

Ron

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

Hi Ronnie, 

i have to agree with you, I was placed straight on to the 800mg dose, I was having problems within a couple of days. My first Oncologist wanted me to persevere, but I decided that for me it was too risky so I stopped it. My GP asked me to take a short break and try it again, apparently I was not in the first Oncologists good books, I did and had the same problems. Fortunately, at that time I was able to be transferred to the new Oncologist, she recommended half the dose as a starter.

Obviously I am unable to handle the 400mg either, so goodness knows what would have happened if I had stayed with the 800mg. I am hoping I can persuade her to let me start again on 200mg, I am not sure how she will receive that. I tried discussing it with her at the last meeting, but she wants to see what happens with my liver first. It would have made more sense to me; to start low with a gradual increase, just to allow the body to get used to the drug.

 

Djinnie x

 

Subscribe to Comments for "Hopefully, Just A Short Break From Votrient!"